Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 1, NWS Kansas City, MO

January 12, 200932 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Jan 12, 2009, 3:48 AM CST for 32 counties in Missouri; 5 counties in Kansas. It took effect at Jan 12, 2009, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2009, 3:48 AM CST (09:48 UTC)
In effect from
Jan 12, 2009, 12:00 PM CST
Expired
Jan 12, 2009, 9:18 PM CST
In force
9 hr
Issued by
NWS Kansas City, MO
All 37 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 120948
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 AM CST MON JAN 12 2009

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL DIVE SOUTH INTO THE CENTRAL
PLAINS AND MIDWEST TODAY. THIS WILL SEND A STRONG COLD FRONT ACROSS
NORTHEAST KANSAS AND NORTHWEST MISSOURI WITH STRONG AND GUSTY WINDS
FOLLOWING THE FRONTAL PASSAGE.

KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-121800-
/O.NEW.KEAX.WI.Y.0001.090112T1800Z-090113T0600Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA
348 AM CST MON JAN 12 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

A STRONG COLD FRONT WILL PUSH ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI THIS AFTERNOON BRINGING STRONG WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH BEHIND THE FRONTAL PASSAGE. THIS WILL CREATE
HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT AS HIGH PRESSURE SETTLES
CLOSER TO THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

$$

DEROCHE
4 follow-up statements
000 
WWUS73 KEAX 121544
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CST MON JAN 12 2009

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A CLIPPER TYPE STORM SYSTEM WILL MOVE SOUTHEAST ACROSS IOWA TODAY.
STRONG NORTHWEST WINDS WILL MOVE IN BEHIND THIS LOW LATER THIS
AFTERNOON AND THROUGH THE EVENING HOURS. 

KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-122345-
/O.CON.KEAX.WI.Y.0001.090112T1800Z-090113T0600Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA
944 AM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS WILL BE INCREASING INTO THE 15 TO 25 MPH RANGE ACROSS
NORTHWEST MISSOURI AND NORTHEAST KANSAS BETWEEN 2 AND 6 PM THIS
AFTERNOON AND BE VERY WINDY THROUGH THE EVENING HOURS. WINDS THIS
EVENING WILL BE AVERAGING IN THE 20 TO 30 MPH RANGE WITH GUSTS OF 35
TO 40 MPH POSSIBLE. AREAS THAT RECEIVE SOME SNOW TODAY WILL ALSO SEE
AREAS OF BLOWING SNOW. 

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH OR GUSTS AT
LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION
TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR
OBJECTS.

$$

PC
000 
WWUS73 KEAX 122053
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 PM CST MON JAN 12 2009

...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND EVENING...

MOZ007-008-016-017-024-025-032-033-039-040-046-130500-
/O.EXB.KEAX.WI.Y.0001.090113T0100Z-090113T1000Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
253 PM CST MON JAN 12 2009

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST
TUESDAY. 

IN THE WAKE OF A STORM SYSTEM MOVING FROM EASTERN IOWA INTO NORTHERN
ILLINOIS TONIGHT...WINDS WILL BE INCREASING OUT OF THE NORTHWEST.
THE WINDS WILL BE THE STRONGEST NORTH OF HIGHWAY 36...WHERE THEY
SHOULD BE IN THE 25 TO 30 MPH RANGE AT TIMES WITH WINDS GUSTS IN THE
40 TO 45 MPH RANGE. FURTHER SOUTH...INTO CENTRAL MISSOURI...THE WINDS
MAY NOT BE QUITE AS STRONG...BUT FUNNELING EFFECTS THROUGH HILLIER
TERRAIN AND RIVER VALLEYS MAY CAUSE WINDS TO BE AROUND 30 MPH WITH
GUSTS TO 40 MPH AT TIMES. ROADS ORIENTED WEST TO EAST...SUCH AS
INTERSTATE 70 AND HIGHWAY 36 WILL FEEL THE MOST EFFECTS OF THE
CROSSWINDS. ACCOMPANYING THESE STRONGER WINDS MAY A PERIOD OR TWO OF
LIGHT SNOW THIS EVENING. COMBINING THIS SNOW WITH THE GUSTY WINDS MAY
REDUCE VISIBILITIES AT TIMES AND DRIVERS SHOULD USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH OR GUSTS AT
LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

$$

KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-130500-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-090113T0600Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA
253 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

IN THE WAKE OF A STORM SYSTEM MOVING FROM EASTERN IOWA INTO NORTHERN
ILLINOIS TONIGHT...WINDS WILL BE QUITE GUSTY OUT OF THE NORTHWEST
THIS EVENING. THE WINDS WILL BE THE STRONGEST NORTH OF AN ATCHISON
KANSAS TO CHILLICOTHE LINE...WHERE THEY SHOULD BE IN THE 30 TO 35
MPH RANGE AT TIMES WITH WINDS GUSTS TO 45 MPH. FURTHER SOUTH...TOWARD
KANSAS CITY...HIGGINSVILLE AND CARROLLTON...THE WINDS MAY NOT BE QUITE
AS STRONG...BUT FUNNELING EFFECTS THROUGH HILLIER TERRAIN AND RIVER
VALLEYS MAY CAUSE WINDS TO BE AROUND 30 MPH WITH GUSTS TO 40 MPH AT
TIMES. ROADS ORIENTED WEST TO EAST...SUCH AS INTERSTATE 70 AND
HIGHWAY 36 WILL FEEL THE MOST EFFECTS OF THE CROSSWINDS. ACCOMPANYING
THESE STRONGER WINDS MAY A PERIOD OR TWO OF LIGHT SNOW THIS EVENING.
COMBINING THIS SNOW WITH THE GUSTY WINDS MAY REDUCE VISIBILITIES AT
TIMES AND DRIVERS SHOULD USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH OR GUSTS AT
LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

$$

PC
000 
WWUS73 KEAX 130027
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CST MON JAN 12 2009

...STRONG WINDS EXPECTED THIS EVENING...

KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-130600-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-090113T0600Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA
627 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

AS OF 6 PM...THE LEADING EDGE OF STRONG NORTHWEST WINDS HAD REACHED A
ST. JOSEPH TO BETHANY LINE...WITH SUSTAINED SPEEDS OF 25 TO 30 MPH
AND FREQUENT GUSTS OF 35 TO 40 MPH REPORTED ACROSS EXTREME NORTHWEST
MISSOURI INTO ADJACENT KANSAS...NEBRASKA AND IOWA. WITH ONLY A
DUSTING OF SNOW ACROSS NORTHERN MISSOURI AND A FEW FLURRIES EXPECTED
THIS EVENING...BLOWING SNOW IS NOT EXPECTED TO BE A PROBLEM.

THESE WINDS WILL GRADUALLY BUILD TOWARD THE INTERSTATE 35 DURING THE
7 PM HOUR...AND ACROSS THE REMAINDER OF KANSAS CITY TOWARD CARROLLTON
AFTER 8 PM. AS WE HEAD THROUGH THE EVENING HOURS...WINDS ARE NOT
EXPECTED TO BE AS STRONG...GENERALLY AVERAGING BETWEEN 20 AND 25 MPH
WITH GUSTS UP TO 35 MPH. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS.

$$

MOZ007-008-016-017-024-025-032-033-039-040-046-130830-
/O.CON.KEAX.WI.Y.0001.090113T0100Z-090113T1000Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
627 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. 

IN THE WAKE OF A STORM SYSTEM MOVING FROM EASTERN IOWA INTO NORTHERN
ILLINOIS TONIGHT...WINDS WILL BE INCREASING OUT OF THE NORTHWEST. THE
WINDS WILL BE THE STRONGEST NORTH OF HIGHWAY 36... WHERE THEY SHOULD
BE IN THE 25 TO 30 MPH RANGE AT TIMES WITH WINDS GUSTS IN THE 35 TO
40 MPH RANGE AFTER 8 PM. 

FURTHER SOUTH...INTO MID MISSOURI...THE WINDS MAY NOT BE QUITE
AS STRONG...BUT FUNNELING EFFECTS THROUGH HILLIER TERRAIN AND RIVER
VALLEYS MAY CAUSE WINDS TO BE AROUND 25 MPH WITH GUSTS TO 35 MPH AT
TIMES. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS.

$$

BOOKBINDER
000 
WWUS73 KEAX 130318
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
918 PM CST MON JAN 12 2009


KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-130430-
/O.CAN.KEAX.WI.Y.0001.000000T0000Z-090113T0600Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA
918 PM CST MON JAN 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WIND ADVISORY. 

BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
AROUND 30 MPH WILL CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING.
HOWEVER...THE THREAT FOR WINDS CAPABLE OF PRODUCING DAMAGE TO
PROPERTY HAS ENDED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

MOZ007-008-016-017-024-025-032-033-039-040-046-130430-
/O.CAN.KEAX.WI.Y.0001.000000T0000Z-090113T1000Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
918 PM CST MON JAN 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WIND ADVISORY. 

BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
AROUND 30 MPH WILL CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING.
HOWEVER...THE THREAT FOR WINDS CAPABLE OF PRODUCING DAMAGE TO
PROPERTY HAS ENDED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:42 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 11, 11:42 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CST SUN JAN 11 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
SHORT RANGE /TONIGHT THROUGH TUESDAY NIGHT/...
FOCUS IN THE SHORT TERM IS WITH CLIPPER TYPE SYSTEM MOVING SOUTH OUT
OF SOUTH CENTRAL CANADA THIS AFTERNOON. THERE IS A WEAKER INITIAL
WAVE IN THE NORTHWEST FLOW MOVING THROUGH WESTERN NEBRASKA AND
NORTHEAST COLORADO AT THIS TIME...BUT MAIN EFFECT WILL JUST BE SOME
MID AND HIGH LEVEL CLOUDINESS INTO WESTERN PORTIONS OF FORECAST AREA
THIS EVENING.

THE CANADIAN SHORT WAVE WILL BE MOVING INTO EASTERN DAKOTAS BY 12Z
MONDAY. SURFACE LOW ASSOCIATED WITH THIS WAVE WILL BE MOVING
SOUTHEAST ACROSS IOWA ON MONDAY...ARRIVING TO AROUND THE BURLINGTON
IOWA AREA BY 00Z. 12Z ECMWF...UKMET AND OPERATIONAL GFS ALL IN
PRETTY CLOSE AGREEMENT WITH THE SURFACE WAVE. GFS THE STRONGEST WITH
THE UPPER WAVE...AND ALSO THE MOST BULLISH IN THE QPF. GFS HAS BEEN
OVERDOING MOISTURE PROFILES THIS WINTER...SO WILL NOT GO AS HIGH
WITH THE PRECIPITATION AMOUNTS AS IT SHOWS.  AS WITH THIS TYPE OF
CLIPPER SYSTEM...THE MOST PREFERRED AREA FOR ACCUMULATION WILL BE
NORTH AND EAST OF THE SURFACE LOW TRACK...THUS THINK HEAVIEST
AMOUNTS WILL STAY NORTH OF THE BORDER MISSOURI IOWA BORDER.
HOWEVER...STILL THINK SOME AREAS JUST SOUTH OF THE LOWS TRACK MAY
PICK UP A QUICK SHOT OF AN INCH OF SNOW...WITH CLOSER TO 2 INCHES
NOT OUT OF THE QUESTION NEAR THE IOWA BORDER NORTH OF KIRKSVILLE.

ALSO OF CONCERN WITH THIS TYPE OF SYSTEM IS A PERIOD OF STRONGER
WINDS IN THE AFTERNOON AND EARLY EVENING AS THE SURFACE LOW MOVES
OFF INTO ILLINOIS.  WILL NOT ISSUE A WIND ADVISORY AT THIS
POINT...SINCE STRONGEST WINDS SHOULD NOT BE FELT INTO THE THE
FORECAST AREA UNTIL THE MID TO LATE AFTERNOON HOURS IF CURRENT SPEED
OF THIS SYSTEM ON THE MODELS IS CORRECT.  WILL BE UPDATING THE
HAZARDOUS WEATHER OUTLOOK TO MENTION THESE WINDS AND SLIGHTLY HIGHER
SNOW AMOUNTS.

ONCE THIS CLIPPER GOES PAST...FORECAST AREA WILL HAVE A BRIEF VISIT
FROM A SURFACE RIDGE MONDAY NIGHT AND TUESDAY MORNING...BUT RETURN
FLOW WILL START TO SET UP ONCE AGAIN BY TUESDAY AFTERNOON AS NEXT
NORTHWEST FLOW SHORT WAVE STARTS TO DEVELOP SURFACE PRESSURE FALLS
OVER THE NORTHERN HIGH PLAINS.

REGARDING TEMPERATURES...WITH INCREASING CLOUDS TONIGHT AND WINDS
SWINGING BACK TO THE SOUTH LATE TONIGHT IN WESTERN AREAS...WE SHOULD
SEE A BIT OF A NON DIURNAL TREND IN TEMPERATURES IN THE WEST. FOR
THE DAY ON MONDAY...WITH THIS FAST MOVING CLIPPER SWITCHING WINDS BY
AFTERNOON TO THE NORTHWEST...THINK THE MET NUMBERS ARE TOO WARM. GFS
APPEARS TO BE TOO COLD WITH ITS OVERDONE CLOUDS AND PRECIPITATION.
WILL GO WITH MORE OF A BLEND IN THE MIDDLE FOR HIGHS. COLDER MONDAY
NIGHT WITH SURFACE RIDGE...ESPECIALLY IN AREAS THAT HAS SOME SNOW
COVER. SOME RECOVERY ON TUESDAY...BUT AGAIN WILL BE TEMPERED A BIT
BY ANY SNOW ON THE GROUND.

PC

MEDIUM RANGE /WEDNESDAY THROUGH SUNDAY/...

BY WEDNESDAY OF THE COMING WORK WEEK...A STRONG MERIDIONAL FLOW WILL
BE IN PLACE ACROSS THE NORTHERN PLAINS AS THE EAST PACIFIC RIDGE
AMPLIFIES. WITHIN THIS FLOW A SHORTWAVE WILL BE SWINGING THROUGH THE
NORTHERN AND CENTRAL PLAINS AS IT ROUNDS INTO THE EAST CONUS TROUGH.
MID RANGE MODELS STILL HAVING A DIFFICULT TIME PINNING DOWN HOW DEEP
THEY WANT TO MAKE THIS SHORTWAVE...BUT EVEN THE DEEPEST OF THEM
WOULD ONLY INDICATES A POTENTIAL FOR A GLANCING BLOW FROM THE WAVE.
AS A RESULT...HAVE CONTINUED WITH ONLY THE SILENT SLIGHT CHANCE SNOW
POPS ALONG THE IOWA BORDER FOR WEDNESDAY. HOWEVER...WILL BE WATCHING
OVER THE COMING DAYS FOR THE NEED TO ADD FLURRIES TO THE FORECAST
FOR THE CURRENTLY DRY PERIODS OF WEDNESDAY NIGHT INTO THURSDAY
MORNING AS STRONG COLD AIR ADVECTION SWEEPS THROUGH THE REGION.

THE WEDNESDAY SHORTWAVE WILL HERALD THE RETURN OF BITTERLY COLD
ARCTIC TEMPERATURES TO THE PLAINS FOR THE LAST COUPLE OF DAYS IN THE
WORK WEEK....WITH THURSDAY SEEING THE COLDEST TEMPERATURES.
DIAGNOSED +PNA PATTERN HAS BEEN POINTING AT THIS EVENTUAL COLD AIR
INTRUSION INTO THE PLAINS FOR A WHILE NOW. MID RANGE MODELS STILL
HAVING SOME MINOR DIFFERENCES ON TIMING AND STRENGTH OF THE COLD
POOL...BUT GENERAL CONSENSUS IS THAT THE ARCTIC AIR MASS WILL SWEEP
IN WEDNESDAY NIGHT WITH A SURFACE HIGH IN THE VICINITY OF 1045MB
/WHICH IS AN IMPROVEMENT OVER THE 1056MB SURFACE HIGH FORECAST BY
EARLIER MODEL RUNS/. GOING FORECAST ALREADY HAS THIS ARCTIC PLUNGE
WELL CHARACTERIZED...SO ONLY MINOR ADJUSTMENTS HAVE BEEN MADE.

AFTER THURSDAYS COLD TEMPERATURES...CONDITIONS WILL BEGIN TO WARM
ACROSS THE PLAINS STATES...RELATIVELY SPEAKING. A COMBINATION OF A
SLIGHT EXPANSION IN THE EAST PACIFIC RIDGE...AND A SERIES OF
SHORTWAVES EXPECTED TO PASS JUST FAR ENOUGH NORTH AND EAST TO LEAVE
OUR AREA IN THE WARM SECTOR...SHOULD ALLOW READINGS TO INCREASE BACK
TO NORMAL BY SATURDAY OR SUNDAY. LATEST RUNS OF THE GFS HAVE SOME OF
THE SHORTWAVES COMING IN MUCH FARTHER WEST...AND THUS LEAVING US
UNDER THE DOMINATION OF THE COLD AIR. HOWEVER...HAVE SIDED WITH THE
MORE CONSISTENT ECMWF SOLUTION FOR NOW AND TOSSED OUT THE GFS IN THE
PERIODS AFTER THURSDAY. OTHERWISE...KEPT THE FORECAST DRY THROUGH
NEXT SUNDAY.

CUTTER

&&

.AVIATION...

...STRONG WINDS LATE TOMORROW AFTERNOON...

SURFACE HIGH PRESSURE CENTERED OVER THE TERMINALS AT 06Z WILL SHIFT
SOUTHWARD OVERNIGHT...ALLOWING WARM ADVECTION TO STRENGTHEN AHEAD OF
AN APPROACHING ALBERTA CLIPPER. EFFECTS OF THIS WAVE ARE ALREADY
BEING REALIZED BY EXPANDING/BRIGHTENING CLOUD TOPS ON RECENT IR
IMAGERY...AND EXPECT THAT PRECIPITATION WILL BEGIN TO DEVELOP ACROSS
NEBRASKA INTO IOWA OVER THE NEXT 3 TO 5 HOURS. HOW FAR SOUTH THIS
BAND OF PRECIPITATION DEVELOPS IS OF CONCERN BECAUSE OF THE VERY
COMPACT FORCING PRESENT...BUT WILL CONTINUE TO ADVERTISE THE
POTENTIAL OF IT REACHING AT LEAST ST. JOSEPH BRIEFLY AROUND
DAYBREAK. FORECAST SOUNDINGS SHOW A CONSIDERABLE WARM NOSE
ALOFT...ALBEIT WITH PLENTY OF ROOM FOR WET-BULB EFFECTS GIVEN THE
DRY SUB-CLOUD LAYER. THUS...LIGHT FREEZING RAIN IS POSSIBLE AS IS
SNOW IF THAT WARM NOSE IS REMOVED BY DIABATIC EFFECTS.

OTHERWISE...CLOUDS WILL GRADUALLY THICKEN AND LOWER AS TOP-DOWN
SATURATION OCCURS DURING THE DAY AND INTO THE EVENING WITH
AGGRESSIVE COLD ADVECTION OCCURRING IN THE WAKE OF A FRONTAL PASSAGE
THIS MORNING. POST-FRONTAL INSTABILITY COULD LEAD TO SCATTERED SNOW
SHOWERS THIS AFTERNOON AS WELL...WITH CEILINGS SLOWLY FALLING INTO
THE MVFR CATEGORY LATE.

OF MORE CONCERN WILL BE THE WINDS WHICH WILL BECOME STEADY SOUTHEAST
AFTER 10Z...AND THEN SHIFT INTO THE WEST THIS MORNING AND EVENTUALLY
NORTHWEST BY NOON IN THE WAKE OF A SURGING COLD FRONT. IT WILL BE
WITH THIS FINAL SHIFT INTO THE NORTHWEST THAT WILL COINCIDE WITH
STRONG COLD ADVECTION AND WILL YIELD THE MAXIMUM SURFACE WINDS AS
PRESSURE GRADIENT RAPIDLY TIGHTENS BETWEEN DEPARTING CLIPPER AND
INCOMING CANADIAN HIGH. SUSTAINED NORTHWEST WINDS > 20 KNOTS WITH
GUSTS > 30 KNOTS APPEAR LIKELY FOR A FAIRLY LONG PERIOD BETWEEN
ROUGHLY 21Z AND 06Z.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jan 11, 4:01 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CST SUN JAN 11 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-122215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
401 PM CST SUN JAN 11 2009

...UPDATED FOR SNOWFALL AMOUNTS AND ADD MENTION OF WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SNOW INTO NORTHWEST MISSOURI LATE
TONIGHT...MAINLY NORTH OF A BETHANY TO OREGON LINE. SNOWFALL
ACCUMULATIONS WOULD BE A HALF INCH OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...A CLIPPER TYPE WINTER STORM SYSTEM WILL BRING A CHANCE OF
SNOW. AREAS FROM MARYVILLE TO CHILLICOTHE TO MOBERLY MAY PICK UP A
HALF INCH OF SNOW...WITH AREAS FROM BETHANY TO MACON...NORTHWARD
LIKELY PICKING UP AN INCH OF SNOW. AREAS NORTH OF KIRKSVILLE TOWARD
THE IOWA BORDER MAY PICK UP CLOSER TO 2 INCHES.

BY THE MID TO LATE AFTERNOON HOURS ON MONDAY...STRONG NORTHWEST
WINDS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI...SPREADING TO THE EAST AND SOUTH ACROSS ALL THE OUTLOOK
AREA BY EARLY EVENING. THE NORTHWEST WINDS MAY GUST AS HIGH AS 35 MPH
AT TIMES. THESE WINDS WILL GRADUALLY SUBSIDE AFTER MIDNIGHT. AREAS
THAT HAS SNOW ON THE GROUND WILL LIKELY SEE BLOWING SNOW WHICH MAY
REDUCE VISIBILITIES AT TIMES MONDAY NIGHT.

FOR THURSDAY AND THURSDAY NIGHT...AN ARCTIC AIRMASS WILL SETTLE
ACROSS THE REGION BRINGING BRUTALLY COLD TEMPERATURES WITH IT.
DAYTIME HIGHS WILL RANGE FROM 15 TO 25 DEGREES BELOW NORMAL...WITH
SUB ZERO TEMPERATURES EXPECTED ACROSS FAR NORTHERN MISSOURI DURING
THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH SNOWFALL REPORTS
LATE TONIGHT AND ON MONDAY ARE REQUESTED.

PC

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.